Amlodipine-atenolol overdose management: A physician's nightmare

N. Karthik Rao, B. Jayaprakash, Navin Patil, N. R. Rau, Chaitan Jaunky, Talha Ahmed

Research output: Contribution to journalArticle

Abstract

The author reports a case of a 22-year-old female, daughter of a known hypertensive patient, who happened to consume her mother's medicine. Her mother was on a fixed drug combination (FDC) of amlodipine and atenolol. The patient was brought to the emergency department with drowsiness following ingestion of 15 tablets of amlodipine-atenolol FDC (5+ 50 mg). On evaluation, she had refractory bradycardia and hypotension along with hyperkalemia. She was managed initially with gastric lavage with activated charcoal, and subsequently with supplementation of atropine, inotropes, anti-hyperkalaemic measures, pacemaker and levosimendan.

Original languageEnglish
Pages (from-to)153-155
Number of pages3
JournalJournal of Applied Pharmaceutical Science
Volume6
Issue number1
DOIs
Publication statusPublished - 01-01-2016

All Science Journal Classification (ASJC) codes

  • Medicine (miscellaneous)
  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Amlodipine-atenolol overdose management: A physician's nightmare'. Together they form a unique fingerprint.

  • Cite this

    Rao, N. K., Jayaprakash, B., Patil, N., Rau, N. R., Jaunky, C., & Ahmed, T. (2016). Amlodipine-atenolol overdose management: A physician's nightmare. Journal of Applied Pharmaceutical Science, 6(1), 153-155. https://doi.org/10.7324/JAPS.2016.600124